On Maltsev digraphs

Catarina Carvalho, L. Egri, M. Jackson, T. Niven

    Research output: Contribution to journalArticlepeer-review

    6 Citations (Scopus)
    247 Downloads (Pure)


    We study digraphs preserved by a Maltsev operation, Maltsev digraphs. We show that these digraphs retract either onto a directed path or to the disjoint union of directed cycles, showing that the constraint satisfaction problem for Maltsev digraphs is in logspace, L. (This was observed in [19] using an indirect argument.) We then generalize results in [19] to show that a Maltsev digraph is preserved not only by a majority operation, but by a class of other operations (e.g., minority, Pixley) and obtain a O(V G4)-time algorithm to recognize Maltsev digraphs. We also prove analogous results for digraphs preserved by conservative Maltsev operations which we use to establish that the list homomorphism problem for Maltsev digraphs is in L. We then give a polynomial time characterisation of Maltsev digraphs admitting a conservative 2-semilattice operation. Finally, we give a simple inductive construction of directed acyclic digraphs preserved by a Maltsev operation.
    Original languageEnglish
    Pages (from-to)181-194
    JournalLecture Notes in Computer Science (LNCS)
    Publication statusPublished - 2011


    Dive into the research topics of 'On Maltsev digraphs'. Together they form a unique fingerprint.

    Cite this